MAUDE Adverse Event Report: SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.404
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the suprapatella nailing procedure was at the completion stage and the surgeon was about to put in an end cap but unable to remove the connecting screw.The surgeon than realized that the insertion handle had rotated during insertion which left it loose against the nail.This was also confirmed when we saw that one of the proximal screws had missed the nail even though it went through the aiming arm.He couldn¿t remove the connecting screw so, we removed the entire construct and were able to see that the nail had been damaged and managed to get the connecting screw to disengage.Later when proceeded to check the insertion handle and by only having one suprapatellar kit on the shelf, made the decision that although there was some minor marks on the insertion handle, when we assembled the nail and checked with the aiming arm, it seem secured.However, like the first time at the end, were about to remove the connecting screw to put the end cap in, it was not coming out and there was some movement again.Fortunately, after numerous tries, the surgeon was able to remove the connecting screw and used 8mm diameter nail.Procedure was completed successfully with ninety(90) minutes delay.This report is for one (1) cann connecting scr f/percutan instruments for nails-ex.This is report 2 of 6 for complaint (b)(4).

Brand Name
CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12579250
Report Number8030965-2021-08386
Device Sequence Number1101183
Product Code FZX
UDI-Device Identifier07611819501706
UDI-Public(01)07611819501706
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.404
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1